Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Birmingham, AL

November 7, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 7, 2007, 3:29 AM CST for 39 counties in Alabama. It took effect at Nov 7, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 3:29 AM CST (09:29 UTC)
In effect from
Nov 7, 2007, 12:00 PM CST
Expired
Nov 7, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 070929
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CST WED NOV 7 2007

...VERY DRY CONDITIONS ACROSS CENTRAL ALABAMA TODAY...

.HIGH PRESSURE WILL CONTINUE ACROSS THE AREA TODAY...KEEPING A
VERY DRY AIRMASS IN PLACE. LOOK FOR RELATIVE HUMIDITY VALUES
DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY TO FALL TO
AND BELOW 25 FOR AT LEAST 3 TO 4 HOURS. THIS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS MOST OF CENTRAL ALABAMA.

ALZ011>015-017>050-072100-
/O.NEW.KBMX.FW.W.0019.071107T1800Z-071108T0000Z/
/O.NEW.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
329 AM CST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. 

A DRY AIRMASS WILL BE IN PLACE THROUGH THURSDAY. THIS WILL RESULT
IN A HIGH FIRE DANGER FOR THIS AFTERNOON AND AGAIN THURSDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE LOWER TO
MID 20 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JRA
2 follow-up statements
000 
WWUS84 KBMX 072057
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST WED NOV 7 2007

...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH
THURSDAY...

ALZ011>015-017>050-080015-
/O.UPG.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/
/O.NEW.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
/O.CON.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
257 PM CST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 NOON TO 6 PM CST THURSDAY. IN
ADDITION...THE RED FLAG WARNING TODAY REMAINS IN EFFECT UNTIL 6 PM
CST.

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS
WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON
AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL
INTO THE 20 TO 25 PERCENT RANGE.  OUTDOOR BURNING IS STRONGLY
DISCOURAGED

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS84 KBMX 080021
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST WED NOV 7 2007

...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH
THURSDAY...

ALZ011>015-017>050-081030-
/O.EXP.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/
/O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
621 PM CST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY.

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS
WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES
WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 6, 11:35 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 6, 11:35 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CST TUE NOV 6 2007

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...
COLD FRONT WHICH CROSSED CENTRAL ALABAMA LAST NIGHT AND TODAY NOW
STRETCHES SOUTHWARD ALONG THE EAST COAST...TO JUST NORTH OF
JACKSONVILLE FLORIDA...AND ACROSS THE NORTHERN GULF OF MEXICO.
BEHIND THE FRONT...COLD AND DRY AIR HAS FILTERED INTO THE REGION AS
SURFACE HIGH PRESSURE BUILDS EAST INTO THE MID MISSISSIPPI AND
TENNESSEE RIVER VALLEYS.

UNDER CLEAR SKIES...TEMPERATURES HAVE FALLEN INTO THE 40S ACROSS THE
AREA. BY DAYBREAK...EXPECT MINIMUM TEMPERATURES TO BOTTOM OUT IN THE
LOW 30S ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND IN THE
MID 30S IN THE SOUTHERN HALF. A FREEZE WARNING REMAINS IN EFFECT
UNTIL 8AM FOR THE NORTHERN COUNTIES.

MADE TWEAKS TO HOURLY TEMPERATURE AND DEWPOINT GRIDS TO SHOW CURRENT
TRENDS. OTHERWISE...NO CHANGES WERE MADE.

14

&&

.FIRE WEATHER...
WE WERE VERY CLOSE TO REACHING RED FLAG CONDITIONS THIS AFTERNOON...
WITH HUMIDITIES DROPPING INTO THE LOWER/MID 20S IN SOME SPOTS. WILL
HAVE TO WATCH CONDITIONS AGAIN TOMORROW...AS WE WILL BE BORDERLINE
ONCE AGAIN.

&&

.AVIATION...06Z AVIATION DISCUSSION.

NO RESTRICTIONS EXPECTED THROUGH THE FCST PERIOD.

JONES/90

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING TONIGHT ZONES 11>15..17>29.

&&
Hazardous weather outlook, Nov 6, 8:35 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CST TUE NOV 6 2007

ALZ011>015-017>050-080235-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
835 PM CST TUE NOV 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FREEZE WARNING IS IN EFFECT TONIGHT AND EARLY WEDNESDAY MORNING FOR
AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 20. MUCH COLDER AIR WILL
OVERSPREAD THE AREA LATER TONIGHT AS HIGH PRESSURE SETTLES IN AND AS
WINDS DIMINISH...LOOK FOR READINGS TO FALL INTO THE 30 TO 35 DEGREE
RANGE ACROSS THE NORTH AND MIDDLE 30S SOUTH. SOME OF THE NORMALLY
COLDER SECTIONS OF THE NORTH COULD DIP INTO THE 20S. PREPARATIONS
SHOULD BE COMPLETED THIS AFTERNOON FOR THE EXPECTED COLD READINGS
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES EARLY THURSDAY MORNING WILL ONCE AGAIN FALL INTO THE 30
TO 35 DEGREE RANGE MAINLY ALONG AND NORTH OF INTERSTATE 20...WITH
SOME OF THE USUALLY COLDER LOCATIONS REACHING THE 20S. A FREEZE
WATCH...AND ULTIMATELY A FREEZE WARNING...WILL AGAIN LIKELY BE NEEDED
FOR THESE AREAS WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

JONES/90

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:29 AM CSTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Nov 7, 8:45 AM CSTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more23 hr
Nov 7, 2:57 PM CSTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more27 hr

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.